Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 425, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 18, 2006, 6:45 PM CDT for Iron County, Reynolds County, Missouri. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2006, 6:45 PM CDT (23:45 UTC)
- Expired
- Jul 18, 2006, 7:30 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Iron County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:45 PM CDT | HAIL 0.75 | 4 S Ironton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 848 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 182345 SVRLSX MOC093-179-190030- /O.NEW.KLSX.SV.W.0425.060718T2345Z-060719T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 645 PM CDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN IRON COUNTY IN SOUTHEAST MISSOURI NORTHEASTERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI * UNTIL 730 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR GLOVER...OR ABOUT 9 MILES SOUTHWEST OF IRONTON...AND MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... ANNAPOLIS... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3757 9056 3760 9086 3731 9090 3728 9062 $$ CARNEY
1 follow-up statement
000 WWUS53 KLSX 190012 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 710 PM CDT TUE JUL 18 2006 MOC093-179-190030- /O.CON.KLSX.SV.W.0425.000000T0000Z-060719T0030Z/ REYNOLDS MO-IRON MO- 710 PM CDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR SOUTHERN IRON AND NORTHEASTERN REYNOLDS COUNTIES... AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH. SIREN ACTIVATION IS SUGGESTED. THIS STORM WAS LOCATED NEAR LESTERVILLE...OR ABOUT 15 MILES SOUTHWEST OF IRONTON...MOVING SOUTHWEST AT 10 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE LESTERVILLE...HOGAN...GLOVER...CHLORIDE...SABULA...ANNAPOLIS...AND RURAL EASTERN REYNOLDS COUNTY DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3757 9056 3760 9086 3731 9090 3728 9062 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 4:21 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 4:21 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT TUE JUL 18 2006
.DISCUSSION...
THE HEAT CONTINUES. CONDITIONS HAVE MATERIALIZED PRETTY MUCH AS
EXPECTED YESTERDAY WITH THE RESURGENCE OF HUMIDITY FROM POOLING
SFC DPTS...CREATING SOME OPPRESSIVE CONDITIONS ALONG AND SOUTH OF
THE I-70 CORIDOOR. SFC DPTS IN THIS ZONE INVOF OF THE WK FRONT
HAVE BEEN IN THE MIDDLE TO UPPER 70S WITH HEAT INDEX VALUES
GENERALLY AVERAGING 105 TO 110. THE DNR SITE IN NORTH ST LOUIS HAS
REPORTED AN AMBIENT AIR TEMP OF 99 DEGREES AND HEAT INDEX OF 117
FOR THE LAST SEVERAL HOURS...IT IS LIKELY WORSE IN THE CENTER OF
DOWNTOWN. THE ONLY AREAS WHICH HAVE BEEN SPARED THE EXTREME HEAT
ARE FAR NRN MO WHERE TEMPS AND SFC DPTS ARE A TAD LOWER THAN
YESTERDAY AND SCNTRL IL WHICH HAD A SLOWER START DUE TO THE
MORNING CONVECTION.
THE WEAK FRONT WAS SITUATED JUST SOUTH OF I-70 AT 20Z WITH THE
HEAT AND HUMIDITY CONTRIBUTING TO EXTREME LEVELS OF CAPE IN EXCESS
OF 5000 J/KG. THE CAP WAS WEAKENING FROM STL SOUTH AND EAST AND A
TSRA WAS TRYING TO DEVELOP IN THE EASTERN OZARKS. I HAVE KEPT SOME
SLGT CHANCE POPS IN FOR THIS EVENING BASICALLY ALONG AND SOUTH OF
THE CDFNT PSN. IF WE CAN GET SOME TSRA TO DVLP IT WILL LIKELY GO
SVR GIVEN THE EXTREME INSTABILITY...HOWEVER ANY COVERAGE IS
EXPECTED TO REMAIN LOW...GENERALLY ISOLD TO WDLY SCT.
THE PROLONGED PERIOD OF DANGEROUS HEAT IS EXPECTED TO CONTINUE
THROUGH THURSDAY EVENING WITH ALL INDICATIONS THAT WED AND THURSDAY
WILL BE HOTTER THAN TODAY. THE BNDRY SHOULD LIFT NWD ON WEDNESDAY
AS THE UPR RIDGE RELOADS AND THEN THE BNDRY BECOMES ILL-DEFINED
IN THE AFTERNOON OVER IL. THURSDAY LOOKS LIKE IT WILL BE THE
HOTTEST DAY OF THE SUMMER WITH WSWLY LOW LEVEL FLOW AHEAD OF THE
NEXT CDFNT...A PRONOUNCED LOW LVL THERMAL RIDGE WITH H85 TEMPS AOA
+25 DEGC...AND COMPRESSIONAL WARMING AHEAD OF THE FRONT. IF THERE
IS ANY SAVING GRACE IT LOOKS AS THOUGH THE CURRENT EXTREME SFC
DPTS SHOULD DIMINISH SOME WITH THE MORE WLY COMPONENT TO THE SFC
FLOW ON THURS.
THE CURRENT HEADLINES STILL LOOK EXCELLENT AND THE REMAINDER OF
THE EASTERN OZARKS HAS BEEN NOW PLACED IN A HEAT ADVSRY WITH THAT
AREA FLIRTING WITH AFTERNOON HEAT INDEX VALUES OF 105. THE
GUIDANCE...SPCLY THE WRF-NAM IS NOW SUGGESTING A BIT SLOWER SWD
PUSH TO THE NEXT EAST-WEST COLD FRONT ON FRI AND A SLOWER ARRIVAL
OF THE COOLER AIR AND LOWER HUMIDITY. THIS MAY PROLONG THE HEAT
SOME INTO FRIDAY OVER THE SRN HALF OF MO INTO SRN IL. GIVEN THE
INCONSISTENCY IN THE MODEL GUIDANCE AT THIS PERIOD WE HAVE DECIDED
TO ADDRESS ANY RESIDUAL HEAT ISSUES FOR THIS PERIOD WHEN THEY
BECOME MORE APPARENT.
INITIAL PCPN THREAT WITH THE CDFNT ON THURSDAY AFTERNOON MAY BE
LIMITED DUE TO CAPPING BUT SHOULD STEADILY INCREASE FRI INTO EARLY
SAT AS SVRL SHRTWVS COME INTO PLAY...TEMPS COOL AND MOISTURE INCREASES.
THE PATTERN SHIFT ALLUDED TO YESTERDAY STILL IS FORECAST FOR THE
WEEKEND INTO EARLY NEXT WEEK WITH THE CENTER OF THE UPR RIDGE
RETROGRADING TO NEAR THE WEST COAST AND TROFFING THRU THE ERN
U.S.. ESSENTIALLY THIS WILL BRING US WELCOME COOLER AND DRIER AIR
WITH HIGHS IN THE 80S AND LOWS IN THE 60S.
GLASS
&&
.AVIATION...
FOR THE 18Z TAFS...CDFNT EXTDG FM NEAR CMI TO JUST N OF STL TO SRN
KS. ISOLATED TRWS EAST OF TAF SITES SEVERAL HOURS AGO HAVE
DIMINISHED. MAY STILL SEE SOME ISOLATED DEVELOPMENT AS FRONT MOVES
THRU...BUT WILL LEAVE TAF SITES DRY FOR NOW. OTHERWISE...SFC WNDS
SHOULD BE MAINLY NELY NORTH OF THE CDFNT...WITH SCATTERED CU/AC THRU
EVENING HOURS...THEN WENT SKC AFTER THAT. WINDS TO SWITCH TO THE SE
BY MID MORNING ON WEDNESDAY.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-KNOX-
LEWIS-LINCOLN-MARION-MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-
RALLS-SHELBY-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS
CITY-STE. GENEVIEVE-WARREN-WASHINGTON.
HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR IRON-MADISON-REYNOLDS.
IL...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR ADAMS IL-BOND
IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-
JERSEY IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON
IL.
&&
WFO LSXHazardous weather outlook, Jul 18, 3:45 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT TUE JUL 18 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-191100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON IL-MARION-MARION IL- MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-PIKE- PIKE IL-RALLS-RANDOLPH IL-SHELBY-ST CHARLES-ST CLAIR IL-ST FRANCOIS- ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 324 PM CDT TUE JUL 18 2006 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. DUE TO THE HIGH AMOUNTS OF INSTABILITY AVAILABLE...SOME OF THE STORMS THAT DO FORM MAY BECOME SEVERE FOR SHORT PERIODS OF TIME...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT AND HUMIDITY LEVELS WILL REMAIN VERY HIGH THROUGH THURSDAY... WITH HIGH TEMPERATURES FROM 95 TO 100 AND HEAT INDICES FROM 105 TO 115 EACH AFTERNOON AND EARLY EVENING. THE CHANCE FOR THUNDERSTORMS WILL RETURN AREAWIDE ON FRIDAY THROUGH SATURDAY AS A COLD FRONT PUSHES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. MOZ084-085-099-191100- IRON-MADISON-REYNOLDS- 324 PM CDT TUE JUL 18 2006 ...A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM CDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS EVENING. ISOLATED THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT PUSHES SOUTH THROUGH THE AREA. DUE TO THE HIGH AMOUNTS OF INSTABILITY AVAILABLE... SOME OF THE STORMS THAT DO FORM MAY BECOME SEVERE FOR SHORT PERIODS OF TIME...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT AND HUMIDITY LEVELS WILL REMAIN HIGH THROUGH THURSDAY... WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S AND HEAT INDICES APPROACHING 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND PERSIST THROUGH SATURDAY AS A COLD FRONT PUSHES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Local storm report, Jul 18, 5:25 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 4 E FARMINGTON 37.78N 90.35W
07/18/2006 E0.75 INCH ST. FRANCOIS MO TRAINED SPOTTER
AT ST. FRANCOIS...STE. GENEVIEVE COUNTY LINE.
&&
TILLYLocal storm report, Jul 18, 5:29 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
529 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 8 W COFFMAN 37.78N 90.35W
07/18/2006 E0.75 INCH STE. GENEVIEVE MO TRAINED SPOTTER
ALONG ST. FRANCOIS...STE. GENEVIEVE COUNTY LINE.
&&
TILLYLocal storm report, Jul 18, 6:18 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL FREDERICKTOWN 37.56N 90.30W
07/18/2006 E0.75 INCH MADISON MO TRAINED SPOTTER
&&
TILLYLocal storm report, Jul 18, 6:36 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 S IRONTON 37.57N 90.64W
07/18/2006 IRON MO LAW ENFORCEMENT
POWER LINES DOWN...OTHER LARGE DEBRIS THROWN AROUND.
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:51 PM CDT | Heat Advisory | LSX | Iron, Madison, Reynolds | 51 hr |
| Jul 18, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 46 min |
| Jul 18, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison | 51 min |
| Jul 18, 5:55 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.